MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number G3605525
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Radiographic image review result: post-op x-ray for 6 level cervical thoracic fusion anterior/posterior provided.Ap and lateral view show bilateral fractures of the t1 pedicle screws.Fusion status is unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis- cervical spondylosis with radiculopathy post-operative diagnosis- cervical spondylosis with radiculopathy procedure performed- placement of bilateral cervical lateral mass screws, c3, c4, c5.Placement of bilateral thoracic pedicle screws, t1.Posterior/ posterolateral fusion-arthrodesis, c3-c4-c5-c6-c7-t1 (6 levels).Use of allograft (medtronic orthoblend and medtronic grafton paste).Use of intraoperative neural monitoring, somatosensory-evoked and motor-evoked potentials.Use of intraoperative fluoroscopy for hardware and level verification.Partial explant- c3 and partial t1 screws, set screws and rods explanted.New c2, t2, t3, rods, and set screws implanted.It was reported that post-op, t1 screws broke while patient getting hair washed/cut and felt a pop in his neck.Hence on (b)(6) 2020, a revision surgery performed in which the broken screws removed.Patient has told the doctor to take legal action towards manufacturer for implant failure.There were no other patient complications reported as a result of this event.

Brand Name
INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9754533
Report Number1030489-2020-00211
Device Sequence Number1865894
Product Code KWP
UDI-Device Identifier00643169530034
UDI-Public00643169530034
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K163375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG3605525
Device Lot NumberH5480177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2020
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight100